|Fruit juices with citric acid
Aug 11, 2012
I read the answer to the question regarding drinking grapefruit juice and taking meds and am a little concerned. I have been positive 17 years and since beginning my truvada, reyataz, zerit, and norvir regimen(750 viral load)4 years ago I cannot drink orange or grapefruit juice. It gives me the same feeling as a high lactic acid level did when taking over 40mg of zerit. Many prescription medicines now warn against taking grapefruit juice witgh medicine. Doesn't fruit juice(especially grapefruit juice cause side effects with HIV medicine?
| Response from Dr. Young
Hello and thanks for posting.
The only fruit juice that interacts with HIV medications is grapefruit-- even that would have to be consumed in frequent high quantities to be a problem.
That said, if you're having symptoms of "lactic acid", I'd be sure to bring this to your doctor's attention.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Deep Kissing Worried I Have HIV
- Dizziness After Receiving Oral Sex Worried I Have HIV
- Dry Cough After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Dry Mouth After Touching Dried Semen Worried I Have HIV
- Eye Floaters After Receiving Oral Sex Worried I Have HIV
- Headache After Swallowing Blood Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.